Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 110, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 24, 2015, 10:40 AM CDT for 5 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2015, 10:40 AM CDT (15:40 UTC)
- Expired
- Oct 24, 2015, 12:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, Goliad County, TX, Live Oak County, TX, McMullen County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 93 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
869
WGUS54 KCRP 241540
FFWCRP
TXC025-175-297-311-391-241745-
/O.NEW.KCRP.FF.W.0110.151024T1540Z-151024T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT SAT OCT 24 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCMULLEN COUNTY IN SOUTHERN TEXAS...
LIVE OAK COUNTY IN SOUTHERN TEXAS...
BEE COUNTY IN SOUTHERN TEXAS...
NORTHWESTERN REFUGIO COUNTY IN SOUTHERN TEXAS...
GOLIAD COUNTY IN SOUTHERN TEXAS...
* UNTIL 1245 PM CDT
* AT 1038 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN...WITH
ANOTHER 2 TO 3 INCHES POSSIBLE IN THE NEXT HOUR AS A BAND OF HEAVY
RAIN MOVES THROUGH. . FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEEVILLE...GEORGE WEST...GOLIAD...THREE RIVERS...WOODSBORO...
SKIDMORE...CHOKE CANYON...TILDEN...FANNIN...BERCLAIR...LOMA ALTA...
MOUNT LUCAS...OAKVILLE...TULETA...NELL...TULSITA...NORMANNA...
PAWNEE...CALLIHAM AND KARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2887 9731 2877 9722 2859 9716 2820 9734
2816 9774 2818 9782 2815 9786 2806 9880
2864 9877 2864 9834 2861 9833 2879 9810
2869 9801 2872 9792 2867 9782 2867 9778
2892 9742
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 6:47 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 24, 6:47 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 AM CDT SAT OCT 24 2015
.DISCUSSION...SEE AVIATION BELOW FOR 12Z TAF UPDATE.
&&
.AVIATION...CONDITIONS WILL DETERIORATE THROUGH TODAY AS COVERAGE
OF HEAVY RAIN SHOWERS AND THUNDERSTORMS INCREASES OVER ALL OF
SOUTH TEXAS. MVFR CIGS ARE EXPECTED TO LOWER TO IFR BY THE MID
MORNING ALONG WITH INCREASING SHOWERS AND THUNDERSTORMS. HEAVY
RAIN WILL REDUCE VSBYS THROUGH MUCH OF THE PERIOD AS WELL. GUSTY
SOUTHEAST WINDS THIS MORNING WILL GRADUALLY TRANSITION TO A WINDY
NORTHERLY FLOW THIS EVENING AND OVERNIGHT. COVERAGE OF RAIN WILL
SLOWLY DECREASE FROM WEST TO EAST LATE TONIGHT. CIGS WILL IMPROVE
SLIGHTLY TO MVFR LATE TONIGHT OVER LRD/ALI/CRP. RAINFALL AND LOW
CIGS EXPECTED TO CONTINUE OVER VCT THROUGH THE END OF THE PERIOD
THOUGH.
&&
.PREV DISCUSSION... /ISSUED 459 AM CDT SAT OCT 24 2015/
SHORT TERM (TODAY THROUGH SUNDAY)...CONDITIONS STILL FAVORABLE
FOR WIDESRPEAD HEAVY RAIN EVEN TO UNFOLD THROUGH TODAY AND
TOMORROW. A STEADY STREAM OF DEEP MOISTURE IS KEEPING PWAT VALUES
OF 2.25-2.5 INCHES OR GREATER ACROSS ALL OF SOUTH TEXAS. AN UPPER
LVL TROUGH IS DIGGING INTO NORTHERN MEXICO/TEXAS AS A COLD FRONT
MOVES THROUGH CENTRAL TEXAS THIS MORNING. REMNANTS OF HURRICANE
PATRICIA CONTINUE MOVING NORTHEAST OVER NORTHEAST MEXICO WITH MORE
PACIFIC MOISTURE MOVING INTO THE REGION WITH THIS AS WELL. IN
ADDITION...A SURFACE LOW IS DEVELOPING OVER THE REGION AS WELL AND
WILL TRACK NORTHEAST UP THE COAST AND INTO LA OVER THE WEEKEND.
ALL THESE FACTORS ALONG WITH A DIVERGENT FLOW ALOFT WILL COMBINE
FOR WIDESPREAD SHOWERS AND STORMS PRODUCING HEAVY RAINFALL OVER
THE REGION TODAY AND TONIGHT. THIS AFTERNOON THROUGH TONIGHT THERE
IS A MARGINAL CHANCE FOR AN ISOLATED SEVERE STORM TO DEVELOP AND
PRODUCE A BRIEF TORNADO WITH THE VEERING LOW-LEVEL WIND PROFILE.
HIGHER FORECAST RAINFALL TOTALS ANTICIPATED ACROSS EASTERN
PORTIONS OF SOUTH TEXAS. THROUGH THE WEEKEND ANTICIPATE 1 TO 3
INCHES ACROSS THE RIO GRANDE PLAINS...TO 5 TO 8 INCHES OVER THE
COASTAL BEND AND VICTORIA CROSSROADS. ISOLATED LOCALLY HEAVIER
AMOUNTS CANNOT BE RULED OUT THROUGH.
TONIGHT THE COLD FRONT WILL PUSH SOUTH AS THE SURFACE LOW LIFTS
TO THE NORTHEAST. RAINFALL WILL SLOWLY DECREASE FROM WEST TO EAST
OVERNIGHT AND THROUGH THE DAY SUNDAY. WINDY CONDITIONS WILL
DEVELOP AS THE SURFACE LOW MOVES ALONG THE COAST AND WINDS AROUND
TO AN OFFSHORE FLOW.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...UPPER LEVEL TROUGH WILL
BE SWINGING THROUGH SOUTH TEXAS AT THE BEGINNING OF THE LONG TERM.
SURFACE LOW WILL HAVE EJECTED TO THE NORTHEAST AND BE LOCATED MOST
LIKELY ALONG THE UPPER TEXAS COAST. MUCH DRIER AIR WILL BE SITUATED
ACROSS SOUTH TEXAS BY SUNDAY EVENING WITH PW VALUES FALLING AT OR
BELOW 1.5 INCHES. LIGHT WRAP AROUND PRECIP MAY LINGER OVER EASTERN
SECTIONS INTO MONDAY BUT MOST LOCATIONS SHOULD BE RAIN FREE. MAIN
IMPACT BEHIND DEPARTING STORM SYSTEM WILL BE HAZARDOUS MARINE
CONDITIONS. GUSTS TO GALE FORCE WILL CONTINUE SUNDAY NIGHT INTO
EARLY MONDAY BEFORE SLOWING SUBSIDING DURING THE DAY ON MONDAY. A
GALE WARNING WILL REMAIN IN EFFECT THROUGH 12Z MONDAY...WITH SCA
LIKELY NEEDED INTO THE AFTERNOON AND EARLY EVENING HOURS. QUIET
WEATHER WILL OCCUR ACROSS THE REGION THROUGH THE MIDDLE PART OF THE
WEEK. LATEST GFS/ECMWF ARE IN DECENT AGREEMENT ON ANOTHER POTENT
SYSTEM MOVING OUT OF THE SOUTHWEST U.S. BY THE END OF THE
WEEK...WITH CHANCES OF SHOWERS AND THUNDERSTORMS RETURNING TO SOUTH
TEXAS BY FRIDAY.
MARINE...MODERATE TO STRONG ONSHORE FLOW AND HIGH SEAS WILL
CONTINUE TODAY. TONIGHT WINDS WILL INCREASE TONIGHT WITH FREQUENT
GUSTS TO GALE FORE DEVELOPING. STRONG ONSHORE FLOW WILL BECOME
OFFSHORE AS THE AREA OF LOW PRESSURE DEPARTS THIS REGION.
HYDROLOGY...WIDESPREAD HEAVY RAINFALL IS STILL EXPECTED ACROSSSOUTH
TEXAS THROUGH THE WEEKEND. FLASH FLOODING WILL BE POSSIBLE ACROSS
ALL AREAS. ADDITIONALLY...RIVER FLOODING MAY OCCUR.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 69 77 64 78 / 100 100 30 20 10
VICTORIA 77 67 73 61 75 / 100 100 50 20 20
LAREDO 78 63 76 61 78 / 100 40 20 10 10
ALICE 79 67 76 62 78 / 100 90 30 20 10
ROCKPORT 80 69 75 66 75 / 100 100 40 20 20
COTULLA 75 64 77 59 78 / 100 40 20 10 10
KINGSVILLE 80 69 77 63 78 / 100 100 30 20 10
NAVY CORPUS 80 70 77 67 76 / 100 100 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
PATRICIO.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
&&
LK/84...AVIATIONHazardous weather outlook, Oct 24, 5:40 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 540 AM CDT SAT OCT 24 2015 TXZ229>234-239>247-251045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 540 AM CDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR ALL OF SOUTH TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND POSSIBLE FLASH FLOODING. THERE IS A MARGINAL CHANCE FOR AN ISOLATED TORNADO TO DEVELOP OVER THE COASTAL BEND THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS ALONG GULF FACING BEACHES. A COASTAL FLOOD WARNING IS IN EFFECT FOR MINOR TO MODERATE TIDAL OVERFLOW AT TIMES OF HIGH TIDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY ACROSS SOUTH TEXAS. THE THREAT OF HEAVY RAIN WILL PERSIST SUNDAY MORNING... ESPECIALLY OVER THE COASTAL BEND INTO VICTORIA CROSSROADS. A MODERATE TO HIGH RIP CURRENT RISK IS EXPECTED ALONG GULF FACING BEACHES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF HEAVY RAINFALL AND FLOODING THIS WEEKEND. GMZ230-235-250-255-270-275-251045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 540 AM CDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS...COASTAL WATERS...AND NEARSHORE WATERS THROUGH THIS EVENING DUE TO HIGH SEAS AND STRONG WINDS. A GALE WARNING IS IN EFFECT FOR THE BAYS...COASTAL WATERS...AND NEARSHORE WATERS FROM 10 PM THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE CONDITIONS ARE LIKELY ON SUNDAY AS THE COASTAL LOW DEPARTS... WITH SMALL CRAFT ADVISORIES LIKELY NEEDED FOR A SIGNIFICANT PERIOD THEREAFTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF HEAVY RAINFALL AND FLOODING THIS WEEKEND.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:31 AM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 119 min |
| Oct 24, 4:38 AM CDT | Gale Warning | CRP | 44 hr | |
| Oct 24, 5:38 AM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 112 min |
| Oct 24, 5:49 AM CDT | Flash Flood Warning | CRP | Live Oak | 116 min |
| Oct 24, 7:47 AM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 118 min |
| Oct 24, 7:52 AM CDT | Areal Flood Advisory | CRP | Aransas, San Patricio | 53 min |
| Oct 24, 8:35 AM CDT | Flash Flood Warning | CRP | Webb | 115 min |
| Oct 24, 9:14 AM CDT | Flash Flood Warning | CRP | Calhoun, Refugio, Victoria | 2 hr |
| Oct 24, 9:37 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 21 days |
| Oct 24, 9:56 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 2 hr |
| Oct 24, 11:07 AM CDT | Small Craft Advisory | CRP | 56 hr | |
| Oct 24, 11:24 AM CDT | Special Weather Statement | CRP | Live Oak | 51 min |
| Oct 24, 11:44 AM CDT | Wind Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 28 hr |
| Oct 24, 12:04 PM CDT | Special Weather Statement | CRP | Webb | 56 min |
| Oct 24, 12:19 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 41 min |
| Oct 24, 12:21 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Oct 24, 12:23 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Live Oak, Nueces, San Patricio | 2 hr |
| Oct 24, 12:32 PM CDT | Flash Flood Warning | CRP | Webb | 88 min |
| Oct 24, 12:40 PM CDT | Flash Flood Warning | CRP | Bee, Goliad, Live Oak, San Patricio | 95 min |
| Oct 24, 12:48 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Jim Wells, Nueces, Refugio, San Patricio | 42 min |
| Oct 24, 12:55 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces, Webb | 50 min |
| Oct 24, 12:58 PM CDT | Special Marine Warning | CRP | 62 min | |
| Oct 24, 1:24 PM CDT | Special Marine Warning | CRP | 51 min | |
| Oct 24, 1:37 PM CDT | Tornado Warning | CRP | Nueces | 23 min |
| Oct 24, 2:07 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg, Live Oak, McMullen | 113 min |
| Oct 24, 2:07 PM CDT | Special Marine Warning | CRP | 53 min | |
| Oct 24, 2:11 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 2 hr |
| Oct 24, 2:37 PM CDT | Tornado Warning | CRP | Kleberg | 23 min |
| Oct 24, 2:55 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Oct 24, 3:10 PM CDT | Flash Flood Warning | CRP | Aransas, Goliad, Nueces, Refugio, San Patricio, Victoria | 3 hr |
| Oct 24, 3:32 PM CDT | Tornado Warning | CRP | Nueces | 13 min |
| Oct 24, 3:44 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 31 min |
| Oct 24, 3:57 PM CDT | Special Marine Warning | CRP | 93 min | |
| Oct 24, 4:16 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 12 hr |
| Oct 24, 4:25 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Oct 24, 5:28 PM CDT | Special Marine Warning | CRP | 47 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.